Is it possible to get too much vitamin D from supplements?

0

Is it possible to get too much vitamin D from supplements?

Vitamin D deficiency is a concern in the UK at this time of year, therefore we’re all encouraged to take supplements. What happens, though, if you consume too much vitamin D? Many Britons are concerned about receiving adequate vitamin D throughout the winter and opt to take pills to maintain healthy vitamin D levels. Taking too much vitamin D, on the other hand, can be harmful. When you take too much vitamin D, this is what happens.

The NHS recommends that everyone over the age of four take a vitamin D supplement throughout the winter months because sunshine is no longer strong enough to provide enough vitamin D.

Sunlight is the source of vitamin D for humans. Vitamin D can also be obtained through food, although sunlight is our primary source.

Vitamin D is known as the “sunshine vitamin” because of this.

Oily fish, eggs, vitamin D-fortified cereals, and red meat are examples of foods high in vitamin D.

Vitamin D is necessary for good bones, teeth, and muscles. Vitamin D also aids calcium absorption, allowing you to get the most out of this mineral.

Children with severe vitamin D deficiency can develop rickets, a disease that causes bone abnormalities.

Adults who are vitamin D insufficient can develop osteomalacia, a disorder that softens the bones.

While there are numerous risks linked with vitamin D deficiency, what are the risks involved with taking too much vitamin D?

Vitamin D toxicity is uncommon, however it is possible to take too much of the vitamin.

Vitamin D poisoning is known as ‘hypervitaminosis D.’

It’s extremely improbable that you’d be able to get enough vitamin D through food or sunlight to cause harm.

Vitamin D overdoses are most commonly caused by taking too many vitamin pills.

Too much vitamin D can lead to hypercalcemia, a condition in which your blood has too much calcium.

Nausea, vomiting, exhaustion, and frequent urination are all symptoms of calcium buildup.

Too much vitamin D can cause bone discomfort, as well as renal and heart problems in the most severe cases.

Stop taking your supplements and make an appointment with your doctor to be checked out if you start feeling unwell and fear you’ve taken too much vitamin D.

The National Health Service (NHS) advised taking a supplement containing 10 micrograms. “Brinkwire News Summary.”

Share.

Comments are closed.